Alert archive / New Jersey / Heat Advisories in 2021
Heat Advisory 1, NWS New York, NY
NWS New York, NY issued this heat advisory at Jun 7, 2021, 12:34 PM EDT for 5 counties in New Jersey. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2021, 12:34 PM EDT (16:34 UTC)
- Expired
- Jun 8, 2021, 3:33 PM EDT
- In force
- 27 hr
- Issued by
- NWS New York, NY
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ
The radar
The Philadelphia radar (KDIX), 100 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WWUS71 KOKX 071634 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 1234 PM EDT Mon Jun 7 2021 NJZ004-006-103>108-080000- /O.NEW.KOKX.HT.Y.0001.210607T1634Z-210608T0000Z/ Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 1234 PM EDT Mon Jun 7 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 100. * WHERE...Eastern Passaic, Hudson, Western Bergen, Eastern Bergen, Western Essex, Eastern Essex, Western Union and Eastern Union Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory is issued when the combination of heat and humidity is expected to make it feel like it is 95 to 99 degrees for two or more consecutive days, or 100 to 104 degrees for any length of time. Seniors and those with chronic health problems or mental health conditions are at an increased risk. Homes without air conditioning can be much hotter than outdoor temperatures. Use air conditioning to stay cool at home or go to a place that has air conditioning. Check on vulnerable friends, family members and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! In cases of heat stroke call 9 1 1. && $$
5 follow-up statements
943 WWUS71 KOKX 071949 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 349 PM EDT Mon Jun 7 2021 NJZ004-006-103>108-080900- /O.EXT.KOKX.HT.Y.0001.000000T0000Z-210609T0000Z/ Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 349 PM EDT Mon Jun 7 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...Heat index values up to 100. * WHERE...Eastern Passaic, Hudson, Western Bergen, Western Essex, Eastern Bergen, Western Union, Eastern Essex and Eastern Union Counties. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory is issued when the combination of heat and humidity is expected to make it feel like it is 95 to 99 degrees for two or more consecutive days, or 100 to 104 degrees for any length of time. Seniors and those with chronic health problems or mental health conditions are at an increased risk. Homes without air conditioning can be much hotter than outdoor temperatures. Use air conditioning to stay cool at home or go to a place that has air conditioning. Check on vulnerable friends, family members and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! In cases of heat stroke call 9 1 1. && $$
409 WWUS71 KOKX 072050 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 450 PM EDT Mon Jun 7 2021 NJZ004-006-103>108-080500- /O.CON.KOKX.HT.Y.0001.000000T0000Z-210609T0000Z/ Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 450 PM EDT Mon Jun 7 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...Heat index values 95 to 100 through early this evening and then again Tuesday afternoon. * WHERE...Eastern Passaic, Hudson, Western Bergen, Western Essex, Eastern Bergen, Western Union, Eastern Essex and Eastern Union Counties. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory is issued when the combination of heat and humidity is expected to make it feel like it is 95 to 99 degrees for two or more consecutive days, or 100 to 104 degrees for any length of time. Seniors and those with chronic health problems or mental health conditions are at an increased risk. Homes without air conditioning can be much hotter than outdoor temperatures. Use air conditioning to stay cool at home or go to a place that has air conditioning. Check on vulnerable friends, family members and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! In cases of heat stroke call 9 1 1. && $$
484 WWUS71 KOKX 080005 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 805 PM EDT Mon Jun 7 2021 NJZ004-006-103>108-080900- /O.CON.KOKX.HT.Y.0001.000000T0000Z-210609T0000Z/ Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 805 PM EDT Mon Jun 7 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...Heat index values up to 96. * WHERE...Bergen, Eastern Passaic, Hudson, Essex, and Union counties in northeast New Jersey. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Heat and humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory is issued when the combination of heat and humidity is expected to make it feel like it is 95 to 99 degrees for two or more consecutive days, or 100 to 104 degrees for any length of time. Seniors and those with chronic health problems or mental health conditions are at an increased risk. Homes without air conditioning can be much hotter than outdoor temperatures. Use air conditioning to stay cool at home or go to a place that has air conditioning. Check on vulnerable friends, family members and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! In cases of heat stroke call 9 1 1. && $$
817 WWUS71 KOKX 080732 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 332 AM EDT Tue Jun 8 2021 NJZ004-006-103>108-090000- /O.CON.KOKX.HT.Y.0001.000000T0000Z-210609T0000Z/ Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 332 AM EDT Tue Jun 8 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 97. * WHERE...Eastern Passaic, Hudson, Western Bergen, Western Essex, Eastern Bergen, Western Union, Eastern Essex and Eastern Union Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Heat and humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory is issued when the combination of heat and humidity is expected to make it feel like it is 95 to 99 degrees for two or more consecutive days, or 100 to 104 degrees for any length of time. Seniors and those with chronic health problems or mental health conditions are at an increased risk. Homes without air conditioning can be much hotter than outdoor temperatures. Use air conditioning to stay cool at home or go to a place that has air conditioning. Check on vulnerable friends, family members and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! In cases of heat stroke call 9 1 1. && $$
331 WWUS71 KOKX 081933 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 333 PM EDT Tue Jun 8 2021 NJZ004-006-103>108-082045- /O.CAN.KOKX.HT.Y.0001.000000T0000Z-210609T0000Z/ Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 333 PM EDT Tue Jun 8 2021 ...HEAT ADVISORY IS CANCELLED... Clouds along with showers and thunderstorms have cooled temperatures into the 70s and 80s across northeast New Jersey. Heat index values of 95 or greater are no longer expect, therefore the Heat Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this heat advisory went out at Jun 7, 10:21 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 10:21 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service New York NY 1021 AM EDT Mon Jun 7 2021 .SYNOPSIS... A summertime airmass will remain over the region until a cold frontal passage Wednesday night. The front then stalls south of the area with weak disturbances moving through Thursday and Friday with a more amplified system possible late Friday into Saturday. Weak high pressure returns Sunday. && .NEAR TERM /THROUGH TONIGHT/... Latest update only to initialize forecast with latest observations. Subtle changes were made. Continued hot today with increasing humidity due to sly flow off the Atlantic. A blend of the warmest MET/MAV numbers was used for temps. CAPE increases to 2000 to over 3000 today away from the coasts. With some mid lvl energy embedded in the flow rotating in from the sw, sct tstms are expected to develop this aftn. Shear is weak, but DCAPE has ramped up to around 2000 with both the 00Z and 06Z runs of the NAM. If deep convection can develop today and reach the EL abv 40k ft, svr downbursts possible. Gusty winds have been included with tstms in the fcst. The focus for tstms looks to be north and west of the strongest marine influence, from interior wrn CT thru the Hudson Valley and into nern NJ. NYC, coastal swrn CT and wrn LI are on the fence. Pops restricted to 20-30 percent for these areas. The NAM still shows high VGP in the high CAPE areas today. Slight chances for shwrs and tstms tngt with some of the modeling showing some pockets of dpva in the flow. There is also the potential for some fog and stratus coming in from the Atlantic. Will carry some patchy fog in the fcst. The NBM was used for temps. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Shwrs and tstms can be expected to develop across most of the area on Tue with decreasing heights. The humidity will continue to ramp up as well. More shwrs and tstms again on Wed with continued upr support. The slow moving nature of the activity, along with multicellular mode, could produce a localized flood threat each day. Less dry air aloft to work with so less of a downburst threat, although the upr support and boundaries could aid in some organization. Went closer to the warmer of the guidance, with highs looking warmer on Wed attm with more of a wly component to the flow. The cold front arrives Wed ngt. The current timing is midnight or later, but this is subject to change this far out. Last chances for tstm development with the front, but an overnight fropa and potentially worked over airmass could be a limiting factor. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A stalled frontal boundary will remain south of the region Thursday through Saturday as weak waves of low pressure move along the front. A more amplified shortwave will pass through the region Saturday as upper low pressure across eastern Canada moves into the northeast. Weak upper ridging builds into the area Saturday night into Sunday as the upper low across eastern Canada weakens and surface high pressure builds into the area. With little to no CAPE or instability Thursday through Saturday night will have only showers mentioned. Instability and elevated CAPE increase Sunday afternoon, and there will be a slight chance of precipitation with thunder Sunday afternoon across the inland areas as a weak shortwave and cold front begin to approach from the northwest. Temperatures will be near seasonal normals Thursday through Sunday. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... High pressure remains off the Mid Atlantic coast through tonight. A surface trough develops northwest this afternoon. VFR through the TAF period. Scattered thunderstorms are possible this afternoon from the New York metro terminals and north and west, with the best chance at KSWF. MVFR with any thunderstorms. There is a low chance of gusty winds with isolated stronger thunderstorms. MVFR in fog is possible at a few of the outlying terminals late tonight, with IFR possible at KGON. South to southwest wind 5-10kt this morning, and 5 to around 10kt this afternoon. Winds diminish this evening and become light and variable outside of the New York metro terminals. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Amendments are possible for any convection that develops mainly this afternoon and early this evening. .OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY... .Tuesday-Wednesday...Mainly VFR. MVFR in showers and thunderstorms. Showers and thunderstorms more likely from the New York metro area and west and north. .Thursday...Mainly VFR, but MVFR possible with a chance of afternoon showers, mainly north and west of the New York metro. .Friday...Chance of MVFR in showers. Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 && .MARINE... Winds and seas will be blw sca lvls thru Wed. Tstms however could increase winds locally. A cold frontal passage Wed ngt will result in a wind shift. Winds and seas remain below SCA levels Thursday into Friday with high pressure off the New England coast. Deepening low pressure will be approaching Friday and move south of the waters Saturday. With an increasing east to northeast flow ocean sea are expected to build to around 5 feet late Friday and remain elevated into at least Saturday evening. With high pressure returning Saturday night ocean seas may subside to below SCA levels by late Saturday night. && .HYDROLOGY... There could be a localized flood risk with slow moving tstms this aftn/eve, and again on Tue and Wed. No hydrologic impacts are then expected thru the weekend. && .TIDES/COASTAL FLOODING... There is a moderate rip current risk thru Tue. && .CLIMATE... Record high minimum temperatures for Monday, June 7th: NYC 73 /1883 EWR 72 /1973 BDR 66 /1973 LGA 72 /1999 JFK 70 /1984 ISP 67 /1973 && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JMC/MET NEAR TERM...JMC/DW SHORT TERM...JMC LONG TERM...MET AVIATION...MET MARINE...JMC/MET HYDROLOGY...JMC/MET TIDES/COASTAL FLOODING... CLIMATE...
Hazardous weather outlook, Jun 7, 3:33 AM EDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service New York NY 333 AM EDT Mon Jun 7 2021 ANZ331-332-335-338-340-345-350-353-355-CTZ007-008-010>012-NYZ075- 078>081-176>179-080745- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Middlesex- Northern New London-Southern New Haven-Southern Middlesex- Southern New London-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 333 AM EDT Mon Jun 7 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut and southeast New York. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather that would meet NWS warning criteria is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>074-080745- Northern Fairfield-Northern New Haven-Southern Fairfield- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- 333 AM EDT Mon Jun 7 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Scattered thunderstorm development is possible this afternoon. The primary threats are gusty winds and lightning strikes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:10 PM EDT | Special Weather Statement | OKX | Passaic | 35 min |
| Jun 7, 3:12 PM EDT | Special Weather Statement | OKX | Bergen | 48 min |
| Jun 7, 3:23 PM EDT | Special Weather Statement | OKX | Hudson | 52 min |
Nearby
Heat Advisories in New Jersey, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.